Indiana, 2009Flood in Indiana, July 28 to 29, 2009
July 28 to 29, 2009 · NWS LOT · 1 event in 1 county or zone
Strong thunderstorms moved across parts of northwest Indiana during the evening of July 28th producing heavy rain and some flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms moved across parts of northwest Indiana during the evening of July 28th producing heavy rain and some flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 28, 5:24 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 28, 5:24 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
624 PM CDT TUE JUL 28 2009
.DISCUSSION...
250 PM CDT
ONCE AGAIN NEAR TERM OF FCST BASED ON LATEST SATLT TRENDS. VIS
IMAGERY VERY HELPFUL IN LAYING OUT POPS/WX GRIDS WITH CONVERGENCE
BEING ENHANCED DOWNWIND OF S TIP OF LK MI. THIS HAS ALLOWED NARROW
PLUME OF TSTMS TO DVLP FROM S AND E OF GARY...ACROSS NRN LAKE AND
PORTER COUNTIES...TO NR SBN. HOWEVER...MAIN FOCUS FOR DEEP
CONVECTION TO RE DEVELOP IS LINING UP ALONG BOUNDARY LEFT FROM
TSTMS EARLIER TODAY. CLOUDS AND PRECIP OVER SRN PORTION OF FA HAVE
LEFT A RESIDUAL COLD POOL. AS A RESULT...STRONGER STORMS WILL
CONTINUE TO FIRE ON SRN PERIPHERY OF THIS STABLE AREA...OVER
CNTRL IL THROUGH THIS EVENING RUFLY FROM UIN-CMI. HAVE KEPT
CHC/SLGT CHC POPS IN AS FAR N AS I-80 CORRIDOR THOUGH FOR EARLY
THIS EVENING AS AIR MASS REMAINS RATHER UNSTABLE ALONG AND AHEAD
OF SYNOPTIC COLD FRONT NOW ANALYZED FROM WRN LWR MI SWWD ACROSS
CHICAGO...TO NR BRL. HOWEVER...AS MENTIONED...BEST FORCING FOR
CONVECTION ALREADY OVER NWRN INDIANA AND FROM CNTRL IL INTO NERN
INDIANA.
TRANQUIL DAY WED AS SFC HIGH SETTLES ACROSS AREA. ONLY CHALLENGE
IS WITH MAX TEMPS. HAVE GONE A DEGREE OR TWO ABV MOS MOST AREAS
GIVEN AMPLE LATE JULY SUNSHINE. ONLY EXCEPTION WILL BE OVR NERN
IL/NWRN IN WHERE SYNOPTIC SCALE FLOW WILL BE N TO NELY ALLOWING
FOR HIGHS LOWER NEAR THE LAKE.
LTL CHG TO REMAINDER OF FCST AS PARADE OF SHORT WAVES CONTINUES
WITH REGULARITY. NEXT SHORT WAVE/WIND MAX ALREADY DIGGING SWD
ACROSS ALBERTA BASED ON WATER VAPOR IMAGERY. THIS FEATURE WILL
MOVE TO NRN PLAINS STATES BY LATE ED...THEN CONTINUE EWD ACROSS
UPR GRTLKS REGION ON THURSDAY. THIS WAVE IS STILL FCST TO REMAIN
QUITE VIGOROUS AS IT PASSES N OF REGION...SENDING ASSD COLD FRONT
ACROSS FA THURSDAY AFTN-ERLY EVENING. WILL KEEP CHC POPS GOING.
LOOKS LIKE DYNAMICS WILL BE STRONG ENOUGH TO GENERATE AT LEAST
SOME SCT TSTMS ALONG/AHEAD OF BOUNDARY GIVEN MODEST AMOUNT OF
INSTABILITY IN PRE FRONTAL AIR MASS...HOWEVER...BEST LLVL FORCING
EXPECTED TO BE FOCUSED ALONG OLD BOUNDARY PRODUCED BY THIS
EVENING/S FRONT AS IT STALLS OUT FROM SRN PLAINS TO S OF OH VLY.
THIS PRECLUDES GOING WITH ANYTHING MORE THAN CHC POPS OVR OUR AREA
FOR NOW.
AS THIS SYS PROGRESSES EWD...SFC HIGH PRESSURE WILL SHIFT EWD
ACROSS MID MS VLY...PROVIDING FAIR WX FRIDAY-FRI NIGHT WITH VERY
COMFORTABLE TEMPS AND LOW DEW POINTS.
LARGE CLOSED LOW THEN FCST WITH REASONABLE CONSISTENCY BY GFS TO
DIG SEWD FROM CNTRL CANADA TO UPPR GRTLKS BY SUNDAY. THIS SUGGESTS
A REPEAT OF LATTER HALF OF THIS WEEK...WITH WARMING AND
DESTABILIZATION OCCURRING SAT...LLVL MOIST INFLUX SAT NIGHT AND
COLD FROPA ON SUNDAY...ASSD WITH INCREASING CHCS OF TSTMS SAT
NIGHT INTO SUNDAY. THIS UPR SYS IS ADVERTIZED TO BE MUCH LARGER
IN SCALE THAN ITS PREDECESSORS...SO HAVE OPTED TO GO DRY THROUGH
EXTENDED AS PER GFS. CONCUR WITH EARLIER CHAT WITH MKX AND WILL
KEEP POPS BELOW MENTION DAYS 6.5 AND 7.
MERZLOCK
&&
.AVIATION...
00Z TAFS...MAIN CONCERNS THIS PERIOD ARE BOTH IN THE NEXT FEW HRS
INCLUDING CONVECTION AND LAKE BREEZE LOCATION/MOVEMENT.
COLD FRONT HAS PUSHED SOUTHEAST OF ORD/MDW AS WINDS HAVE SHIFTED
NORTHWEST AT 10-15KTS. SHOWERS/TS HAVE DEVELOPED ALONG THE FRONT
WHICH CURRENTLY EXTENDS FROM GYY SOUTHWEST TO PIA. ALL OF THIS
ACTIVITY WILL SLOWLY PUSH SOUTHEAST WITH THE COLD FRONT THUS
EXPECT DRY CONDITIONS AT ALL THE TAFS...EXCEPT GYY WHICH MAY SEE
PRECIP FOR THE NEXT HR OR TWO.
DESPITE INCREASING NORTHWEST FLOW...A LAKE BREEZE WHICH FORMED
EARLIER THIS AFTERNOON AND DID NOT PUSH INLAND...HAS NOW BEGUN TO
SLOWLY MOVE WEST BUT IT IS STILL RATHER CLOSE TO THE SHORE. TOUGH
CALL BUT EXPECT THE LAKE BREEZE TO SLOWLY MOVE WEST POSSIBLY
AFFECTING MDW BY 02Z WITH AN EAST/NORTHEAST WIND. AS THE NORTHWEST
WINDS DIMINISH WITH SUNSET THE LAKE BREEZE WILL ALSO BE WEAKENING
SO CONFIDENCE OF THE LAKE BREEZE MAKING IT TO ORD IS LOWER THAN IT
MAKING IT TO MDW...BUT HAVE MAINTAINED NORTHWEST WINDS AT BOTH
AND WILL WATCH TRENDS OVER THE NEXT FEW HRS.
BKN/OVC CIRRUS OVERNIGHT BLOWING OFF OF CONVECTION TO THE SOUTH
WILL THIN SOME BY MORNING. LIGHT NORTHWEST WINDS WILL TURN MORE
NORTHERLY OVERNIGHT THEN NORTHEAST WEDNESDAY WITH SPEEDS BACK UP
TO 10KTS. CMS
&&
.MARINE...
100 PM CDT
A SERIES OF WEAK FRONTAL PASSAGES ARE EXPECTED ACROSS THE WESTERN
GREAT LAKES REGION OVER THE NEXT SEVERAL DAYS. THE FIRST COLD
FRONT WILL SAG SOUTH ACROSS THE LAKE TODAY AS WEAK HIGH PRESSURE
BUILDS ACROSS THE NRN PLAINS...ALLOWING WINDS TO GRADUALLY SHIFT
FROM SWLY TO NWLY. HOWEVER...THE PRESSURE GRADIENT IN ADVANCE OF
AND BEHIND THE FRONT WILL BE RATHER WEAK...SO DO NOT EXPECT WINDS
GREATER THAN 10-15 KT OVER THE NEXT 24 HRS. WEAK HIGH PRESSURE
WILL CONTINUE TO DOMINATE THE WESTERN GREAT LAKES AREA THROUGH
THURSDAY EVENING WHEN ANOTHER WEAK COLD FRONT IS EXPECTED TO SWEEP
ACROSS THE LAKE. A WEAK RIDGE OF HIGH PRESSURE WILL CROSS LAKE
MICHIGAN FRIDAY AND SATURDAY...WITH YET ANOTHER FRONTAL PASSAGE ON
SUNDAY.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 28, 2:11 PM CST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
311 PM CDT TUE JUL 28 2009
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
292015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
311 PM CDT TUE JUL 28 2009 /411 PM EDT TUE JUL 28 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING AHEAD OF A
COLD FRONT. AT 300 PM CDT...THIS FRONT EXTENDED FROM THE SOUTH
SIDE OF CHICAGO...SOUTHWESTWARD ACROSS THE OTTAWA AREA...TO NEAR
BURLINGTON IOWA. AREAS ALREADY BEHIND THIS FRONT ARE ALL CLEAR.
AREAS ALONG AND AHEAD OF THE BOUNDARY WILL MAINTAIN A RISK OF A
THUNDERSTORM YET THIS EVENING...ESPECIALLY FROM NORTHWEST
INDIANA INTO EAST CENTRAL ILLINOIS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH
TONIGHT OVER FAR SOUTH AND SOUTHEAST PORTIONS OF THE OUTLOOK AREA
AS AN UPPER LEVEL DISTURBANCE OVER NORTHERN MISSOURI MOVES
EASTWARD ACROSS CENTRAL ILLINOIS OVERNIGHT.
NO SEVERE WEATHER IS EXPECTED...HOWEVER A FEW OF THE HEAVIER
STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY
INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-292015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
311 PM CDT TUE JUL 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY
NIGHT INTO SUNDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-292015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
311 PM CDT TUE JUL 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY
INTO SUNDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
MERZLOCK
In the hours before
Special weather statement, Jul 28, 5:21 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
621 PM CDT TUE JUL 28 2009
ILZ014-019-021>023-032-INZ001-290015-
COOK IL-GRUNDY IL-KANKAKEE IL-LA SALLE IL-LAKE IN-LIVINGSTON IL-
WILL IL-
621 PM CDT TUE JUL 28 2009
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL LA SALLE...GRUNDY...
NORTH CENTRAL LIVINGSTON...NORTHWESTERN KANKAKEE...NORTHWESTERN
LAKE...SOUTHEASTERN COOK AND SOUTHERN WILL COUNTIES...
AT 617 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM SOUTH
CHICAGO HEIGHTS TO KANGLEY...WHICH IS 3 MILES NORTHWEST OF STREATOR
ILLINOIS...MOVING SOUTH AT 10 MPH.
THESE STORMS MAY PRODUCE SMALL HAIL.
THESE STORMS WILL BE NEAR SAUK VILLAGE...DYER...VERONA...AND STREATOR
AROUND 630 PM...WILMINGTON...UNIVERSITY PARK...SYMERTON...AND STEGER
AROUND 640 PM...BRAIDWOOD AROUND 650 PM AND LAKEWOOD SHORES AROUND
700 PM.
LAT...LON 4137 8748 4095 8887 4122 8891 4163 8752
WILSON
Special weather statement, Jul 28, 5:43 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
643 PM CDT TUE JUL 28 2009
INZ002-290030-
PORTER IN-
643 PM CDT TUE JUL 28 2009
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PORTER COUNTY...
AT 642 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DUNE ACRES...
MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BEVERLY SHORES AROUND 655 PM AND TOWN OF
PINES AROUND 700 PM.
LAT...LON 4155 8710 4164 8714 4171 8697 4172 8695
4172 8694 4158 8693
WILSONSpecial weather statement, Jul 28, 6:22 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
722 PM CDT TUE JUL 28 2009
ILZ021>023-032-033-039-INZ001-002-010-011-290100-
FORD IL-GRUNDY IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE IN-
LIVINGSTON IL-NEWTON IN-PORTER IN-WILL IL-
722 PM CDT TUE JUL 28 2009
...STRONG THUNDERSTORMS WILL AFFECT KANKAKEE...NORTH CENTRAL FORD...
NORTHEASTERN LIVINGSTON...NORTHERN IROQUOIS...NORTHERN JASPER...
NORTHERN NEWTON...PORTER...SOUTHEASTERN GRUNDY...SOUTHEASTERN WILL
AND SOUTHERN LAKE COUNTIES...
AT 720 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM WESTVILLE
TO MOMENCE TO DWIGHT...MOVING SOUTH AT 25 MPH.
ISOLATED WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR CAMPUS...BUCKINGHAM...BRADLEY...AND LOWELL
AROUND 730 PM...SUN RIVER TERRACE...MOMENCE...KANKAKEE...AND HERSCHER
AROUND 735 PM...BOONE GROVE AND MALDEN AROUND 740 PM.
LAT...LON 4091 8754 4072 8824 4114 8841 4133 8771
4166 8694 4117 8693
WILSONLocal storm report, Jul 28, 6:26 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
726 PM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM FLOOD MANTENO 41.25N 87.84W
07/28/2009 KANKAKEE IL TRAINED SPOTTER
ABOUT 2 INCHES OF WATER COVERING THE ROAD IN MANTENO.
&&
BOXELLLocal storm report, Jul 28, 6:29 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
729 PM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND GST 4 E CHESTERTON 41.60N 86.98W
07/28/2009 E45 MPH PORTER IN TRAINED SPOTTER
40-50 MPH WIND GUST ESTIMATED IN BURDICK, IN. PASSED ON
FROM WFO NORTHERN INDIANA.
&&
BOXELLLocal storm report, Jul 28, 6:31 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
731 PM CDT TUE JUL 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 2 SSE LANSING 41.54N 87.53W
07/28/2009 E1.68 INCH LAKE IN PUBLIC
STORM TOTAL. 1.39 INCHES MEASURED IN THE LAST 35 MINUTES.
&&
BOXELLFlood, Porter
- When
- July 28, 7:00 PM CST to July 29, 8:00 PM CST
- Where
- Porter County, 1.46 mi WNW of Ogden Dunes to 1.33 mi NE of Beverly Shrs
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 41.627, -87.207
Heavy rain fell across parts of northwest Indiana during the evening of July 28th which caused some flooding. Several areas of the Indiana Dunes State Park were flooded through July 29th. Several inches of standing water was reported at the intersection of Lute and Airport Roads in Porter. Rainfall totals included 4.75 inches at the Indiana Dunes State Park, 4.10 inches southwest of Michigan City and 2.78 inches in Burdick.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, July 28, 2009$920,000 · EF1 · 14 events
- Hail and Damaging Winds in Texas, July 28, 2009$3.8 million · 64 kt wind · 4 events
- Flash Flooding and Damaging Winds in Louisiana, July 28, 2009$1.3 million · 53 kt wind · 17 events
- Tornado and Flash Flood in Tennessee, July 28, 2009$111,000 · EF1 · 2 events
- Flash Flood and Hail in Indiana, July 28 to 29, 2009$250,000 · 1.5 in hail · 6 events
- Flash Flood and Hail in Texas, July 28, 2009$52,000 · 1.75 in hail · 27 events
- Damaging Winds in Oklahoma, July 28, 2009$65,000 · 70 kt wind · 6 events
- Flash Flood and Hail in North Carolina, July 28, 2009$50,000 · 55 kt wind · 9 events
- Debris Flow in Colorado, July 28, 20092 injured · $20,000 · 1 event
- Damaging Winds in New Jersey, July 28, 2009$35,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, July 28, 2009$12,000 · 2 in hail · 25 events
- Hail and Damaging Winds in Ohio, July 28, 2009$17,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186353.